MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE FEMORAL COMPONENT CEMENTED - 3R

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE FEMORAL COMPONENT CEMENTED - 3R
Model Number 02.12.0003R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Joint Laxity (4526); Implant Pain (4561)
Date of Event 04/21/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery after 9 years and 7 months due to persistent instability.Intraoperative findings revealed no evidence of implant loosening or infection, and the procedure was completed without complications.The surgeon revised all medacta implants.
 
Additional Manufacturer Narrative
Batch review performed on 13 may 2026 gmk-sphere 02.12.0003r gmk-sphere femoral component cemented - 3r (k121416) lot.152876: (b)(4) items manufactured and released on 14 july 2015.Expiration date: 31 may 2020.No anomalies found related to the problem.To date, 59 items of the same lot have been sold, with no similar reported events during the period of review.Gmk-sphere 02.07.1203r tibial tray fix cemented s.3r (k090988) lot.152809: (b)(4) items manufactured and released on 24 september 2015.Expiration date: 31 august 2020.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold, with no similar reported events during the period of review.Gmk-sphere 02.12.0310fr gmk-sphere tibial insert - flex s3r - 10 mm lot.153768: (b)(4) items manufactured and released on 04 november 2015.Expiration date: 18 october 2020.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold, with no similar reported events during the period of review.Clinical evaluation this case describes a late failure of a revision total knee arthroplasty, characterized by pain and progressive instability associated with medial collateral ligament (mcl) and posterior cruciate ligament (pcl) incompetence.Radiographic findings show limited radiolucent lines at the tibial interface, without evidence of gross migration.Although such findings may be suggestive of interface changes, the available clinical information explicitly reports absence of implant loosening.From standard radiographic images no inference can be made on the status of the soft tissue.The overall clinical picture is most consistent with a well-known complication following total knee arthroplasty, namely instability.This condition may develop over time as a consequence of progressive soft tissue insufficiency, with ligamentous structures potentially stretching or becoming incompetent, leading to inadequate joint stability.Based on the available information, there is no evidence to suggest a device malfunction or manufacturing defect.The root cause is most likely multifactorial, predominantly related to ligamentous failure and long-term biomechanical changes.Root cause: knee instability is a known possible complication following primary knee arthroplasty, often related to natural soft tissue degradation.Although no definitive root cause can be established, there is no indication that any device-related issue caused or contributed to the event.In addition, the documentation review did not identify any potential manufacturing-related cause.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE FEMORAL COMPONENT CEMENTED - 3R
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25160332
Report Number3005180920-2026-00425
Device Sequence Number21506544
Product Code JWH
UDI-Device Identifier07630030825828
UDI-Public07630030825828
Combination Product (Y/N)N
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number02.12.0003R
Device Lot Number152876
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2026
Initial Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexUnknown